Alert archive / Tennessee / River Flood Warnings in 2019
River Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 22, 2019, 9:34 AM CST for Giles County, Tennessee. It took effect at Feb 22, 2019, 2:51 PM CST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 9:34 AM CST (15:34 UTC)
- In effect from
- Feb 22, 2019, 2:51 PM CST
- Expired
- Feb 24, 2019, 8:17 PM CST
- In force
- 53 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 23.47 ft at Feb 24, 2019, 3:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 22, 9:12 AM CST, 22 minutes earlier.
Area forecast discussion, Feb 22, 9:12 AM CST, 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 912 AM CST Fri Feb 22 2019 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Moderate to occasionally heavy rains continue to stream into Middle TN this morning. Biggest area of concern is still south of I-40 and west of I-24 where the bulk of the rain is falling this morning. To this point, we've been spared any extremely heavy rain by the fact that we remain north of the warm front, which is still way down in Central Alabama. This is keeping the instability south of us along with the convection. However, this is going to be the biggest concern this evening as the warm front slowly lifts northward. Convection will be our biggest enemy in this situation because it means rain rates will quickly increase from what is 0.5-1.0 in/hr (which is close to manageable) to 1.0-2.0 in/hr or more. Not much has changed in the overall big picture. This morning's rainfall in the southwest is only going to serve to exacerbate the flash flood potential later this afternoon and tonight when the warm front lifts northward. In the meantime, if any convection starts, Flash Flood warnings are likely to come out quicker. This remains a very dangerous situation. If you haven't done it already, please develop a plan so that you and your loved ones have higher ground to retreat to if flash flooding begins in your area. && .AVIATION... 12Z TAF DISCUSSION. Rain will continue to impact terminals for periods through the end of the taf cycle. There will be breaks in the rain, but chances will be high enough to keep in the prevailing lines. Thunder was left out until at least 03z when a heavier band of rain and storms starts lifting from south to north. Ceilings will be on a downward trend toward IFR, if not LIFR by this evening. Winds today will be out of the east between 5-10 kts before switching to the southeast as a warm front lifts north of the terminals. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Unger AVIATION........07
Hazardous weather outlook, Feb 22, 6:23 AM CST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 623 AM CST Fri Feb 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-231130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 623 AM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rain is again very likely across Middle TN today and especially tonight. 2 to 3 inches may fall by Saturday morning and with the already very soggy ground, at minimum localized flooding is expected, and widespread flooding is very possible. The heaviest rain will be in the south today but move over the I-40 corridor tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional heavy rainfall is likely on Saturday and flash flooding will be very possible. Folks who live in southwest portions of Middle TN need to have a plan in place now in case the need arises to evacuate to higher ground. Please don't take this lightly. Have somewhere to go at a moment's notice to escape flood waters. In addition, some strong to severe storms will be possible Saturday afternoon and evening...especially across the southwest. Damaging straight line winds and a couple tornadoes will be the main threat with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through Saturday due to the ongoing flooding potential and the severe potential on Saturday.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:05 PM CST | River Flood Warning | OHX | Cheatham | 3 days |
| Feb 21, 8:24 PM CST | River Flood Warning | OHX | Lawrence | 63 hr |
| Feb 22, 5:41 AM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 2 more | 3 hr |
| Feb 22, 8:17 AM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 2 more | 6 hr |
| Feb 22, 9:03 AM CST | River Flood Advisory | OHX | Bedford | 7 hr |
| Feb 22, 9:52 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 5 hr |
| Feb 22, 10:26 AM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Marshall, Maury, Perry, Wayne and 1 more | 5 hr |
| Feb 22, 2:22 PM CST | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 4 more | 10 hr |
| Feb 22, 5:01 PM CST | River Flood Advisory | OHX | Bedford | 24 hr |
Nearby
River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.